MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION MUSTANG; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION MUSTANG; CATHETER, BILIARY, DIAGNOSTIC
Model Number 24674
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/15/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that balloon rupture occurred.The 75% stenosed target lesion was located in the moderately tortuous and moderately calcified iliac artery.A 12.0 x 40, 135cm mustang balloon catheter was advanced for dilatation.However, during the first inflation at 8 atmospheres for 20 seconds, the balloon ruptured.The device was removed using normal method without issue and the procedure was completed with another of the same device.There were no complications reported and the patient was in good condition post procedure.
 
Additional Manufacturer Narrative
Corrected d4: lot number from 0030271538 to 0030391488.Corrected d4: expiration date from 10/03/2025 to 10/20/2025.Corrected h4: device manufacture date from 10/04/2022 to 10/21/2022.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Corrected d4: lot number from 0030271538 to 0030391488 corrected d4: expiration date from 10/03/2025 to 10/20/2025 corrected h4: device manufacture date from 10/04/2022 to 10/21/2022.Device evaluated by mfr: the device was returned for evaluation.A visual examination identified that the balloon was not folded which indicates that the balloon was subjected to positive pressure.The rated burst pressure for this device is 14 atmospheres as per mustang specification.The returned device was attached to an encore inflation unit.Positive pressure was applied when di water was observed to be leaking from the tip of the device.A visual examination of the markerbands identified no issues.A visual and tactile examination identified inner shaft damage.A visual and tactile examination identified no damage to the tip.No other issues were identified during the product analysis.
 
Event or Problem Description

Brand Name
MUSTANG
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
pmt 741 persiaran cassia selat
bandarcassia, pulau pinan 14110
MY   14110
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key18948660
Report Number2124215-2024-16988
Device Sequence Number17905012
Product Code FGE
UDI-Device Identifier08714729793953
UDI-Public08714729793953
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K141521
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/03/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/20/2025
Device Model Number24674
Device Catalogue Number24674
Device Lot Number0030391488
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/15/2024
Supplement Date Received by Manufacturer04/09/2024
04/25/2024
Initial Report FDA Received Date03/21/2024
Supplement Report FDA Received Date04/22/2024
05/03/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/21/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GUIDEWIRE: RADIFOCUS.; GUIDEWIRE: RADIFOCUS.; GUIDEWIRE: RADIFOCUS.; INTRODUCER SHEATH: 7 FR.; INTRODUCER SHEATH: 7 FR.; INTRODUCER SHEATH: 7 FR.
Patient SexUnknown